Wildfire, Atoka
- When
- January 30, 10:00 AM CST to January 31, 8:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Amidst windy and dry conditions, grass fires burned 403 acres in Custer county as well as 1700 acres in Atoka county on the 30th and 31st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Amidst windy and dry conditions, grass fires burned 403 acres in Custer county as well as 1700 acres in Atoka county on the 30th and 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 30, 6:06 AM CST, 3 hours 54 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 606 AM CST Mon Jan 30 2017 .DISCUSSION... && .AVIATION... VFR conditions are expected until 311200. Southwest wind will be generally less than 12 kts apart from modest gusts in the afternoon. Winds will become light and variable tonight in northwestern Oklahoma. && .PREV DISCUSSION... /issued 337 AM CST Mon Jan 30 2017/ DISCUSSION... Extremely warm conditons today will bring temperatures 20 to 25 degrees above normals. This will create low humidity and elevated fire weather conditions. A weak surface trough will pass into northern and central Oklahoma tonight and stall early Tuesday over the southern part of the state. Temperatures will be only lower behind it in northern Oklahoma Tuesday, but still well above normal. A cooler airmass arrives Wednesday bringing more typical conditions Thursday and Friday. There are low rain chances Friday in southeast Oklahoma but they increase Saturday with a fast-moving upper short-wave trough that follows the flattened upper ridge. Rain chances remain for the first part of the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 39 66 34 / 0 0 0 0 Hobart OK 71 36 66 34 / 0 0 0 0 Wichita Falls TX 71 38 71 37 / 0 0 0 0 Gage OK 71 33 62 30 / 0 0 0 0 Ponca City OK 69 34 61 31 / 0 0 0 0 Durant OK 71 43 69 44 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/09/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 434 AM CST MON JAN 30 2017 OKZ004>048-050>052-TXZ083>090-301815- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 434 AM CST MON JAN 30 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FIRE WEATHER... WELL ABOVE AVERAGE TEMPERATURES AND LOW HUMIDITY THIS AFTERNOON WILL ELEVATE FIRE WEATHER CONDITIONS...ESPECIALLY ACROSS WESTERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, January 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673680, 673679.